MAUDE Adverse Event Report: K2M, INC. STRAIGHT ROD, BULLETED HEX; SIZE Ø5.5X175 MM, TI; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. STRAIGHT ROD, BULLETED HEX; SIZE Ø5.5X175 MM, TI; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 1001-A55175
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a denali mi straight rod 'broke' post-operatively.Revision has occurred and the rod has been replaced.
 
Additional Manufacturer Narrative
The explanted device was returned for evaluation.The fracture surface shows fine beach marks indicating fatigue failure.Material deformation and marks of an unknown origin were identified on the rod.It is possible that the deformation and/or marks occurred at implantation during final tightening, compression, or distraction or that power tools were used during rod explanation.Manufacturing records were not reviewed as the lot number is unknown.A review of complaint history associated with the subject catalog number was performed and no adverse trends were observed.From the denali surgical technique: metallic implants can loosen, fracture, corrode, migrate, cause pain, or stress shield bone even after a bone has healed.If an implant remains implanted after complete healing it can actually increase the risk of refracture in an active individual.Limited information regarding the event was made available to stryker.Multiple attempts were made to obtain additional information, but no response was received.Based on the available information, it is likely that the rod fracture occurred due to fatigue.If additional information is received or the device is returned for evaluation, the investigation will be reopened and updated.
 
Event or Problem Description

Brand Name
STRAIGHT ROD, BULLETED HEX; SIZE Ø5.5X175 MM, TI
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13156875
Report Number3004774118-2022-00001
Device Sequence Number20242117
Product Code NKB
UDI-Device Identifier10888857001497
UDI-Public10888857001497
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1001-A55175
Device Catalogue Number1001-A55175
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight80 KG